MAUDE Adverse Event Report: K2M, INC. POWER PULLER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. POWER PULLER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90097
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mesa power puller bent intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
A visual inspection was performed, the tip of the puller is deformed and bent inwards.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot and catalog number, no adverse trends were identified.The device was manufactured in 2013, making it 9 years old.Based on the age of the device, the most likely cause is wear from the device's extended use.Excessive force and misalignment of the device with the rod could also cause the deformation found on the device.
 
Event or Problem Description

Brand Name
POWER PULLER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13506434
Report Number3004774118-2022-00056
Device Sequence Number5324719
Product Code LXH
UDI-Device Identifier10888857143425
UDI-Public10888857143425
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90097
Device Lot NumberBXBY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown